Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 1999, 2:58 PM EDT for McMinn County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 1999, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 10, 1999, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:00 PM EDT | Thunderstorm Wind | Athens, TN | |
| Jun 10, 3:15 PM EDT | Thunderstorm Wind | Countywide, TN | |
| Jun 10, 3:20 PM EDT | Thunderstorm Wind | Athens, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WUUS54 KMRX 101859 RRA SVRMRX TNC107-101945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCMINN COUNTY IN EASTERN TENNESSEE * UNTIL 345 PM EDT * AT AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF ATHENS... MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE MOVE... OVER MAINLY RURAL AREAS OF MCMINN COUNTY NORTH OF NIOTA DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SP/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT THU JUN 10 1999 SOUTHEAST FLOW CREATING TSTORM DEVELOPMENT ACROSS THE MOUNTAINS THIS AFTERNOON. THE MOIST AND UNSTABLE AIRMASS OVER THE AREA IS CAPABLE OF PRODUCING TSTORMS WITH HEAVY RAIN AND DAMAGING WIND DOWNBURSTS. THIS SAME SCENARIO SHOULD UNFOLD AGAIN TOMORROW WITH SOUTHEAST FLOW AGAIN EXPECTED WITH THE SAME UNSTABLE AIRMASS. WATER VAPOR SATELLITE LOOP CONTINUES TO SHOW MOISTURE INCREASING FROM THE SOUTH AT MID LEVELS. VORT MAX OVER NORTHERN FLORIDA IS ALSO PROGGED TO MOVE SLOWLY NORTH TOMORROW WHICH SHOULD COMBINE TO INCREASE THE AREAL COVERAGE OF AFTERNOON TSTORMS...ESPECIALLY OVER SOUTHEAST TN AND SOUTHWEST NC. WITH ALL THIS IN MIND...EXPECT SCATTERED AFTERNOON AND EVENING TSTORMS TO CONTINUE TOMORROW AND THROUGH THE WEEKEND. TSTORMS TOMORROW SHOULD AGAIN INITIALLY DEVELOP OVER THE MOUNTAINS WITH THE COMBINATION OF UPSLOPE WINDS AND THE ELEVATED HEATING SOURCE. THINK A MENTION OF LIKELY POPS WILL BE WARRANTED FOR THE SOUTHERN AND CENTRAL MOUNTAIN ZONES TOMORROW AFTERNOON. AS FOR TEMPS...WILL FOLLOW PERSISTENCE WITH MINS AS DEWPOINTS NOT EXPECTED TO CHANGE MUCH. AS FOR MAXES...WILL TREND TOWARD NGM NUMBERS AS AN INCREASE CLOUD COVERAGE AND SCATTERED TSTORMS SHOULD COMBINE TO LOWER MAXES FROM PREVIOUS DAYS. THE FOLLOWING IS PRELIMINARY AND FOR COORDINATION ONLY: CHA 69/88 69/85 68 2545 TYS 66/86 66/84 66 2434 TRI 63/85 61/83 61 2323 OQT 66/87 66/85 66 2434 DMG
In the hours before
Special weather statement, Jun 10, 10:06 AM EDT, 4 hours 52 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102000- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1006 AM EDT THU JUN 10 1999 ...SCATTERED STRONG THUNDERSTORM POSSIBLE THIS AFTERNOON... WITH THE SUNSHINE THIS AFTERNOON COMBINED WITH MOISTURE ACROSS THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ESPECIALLY ALONG THE MOUNTAINS AND THE CUMBERLAND PLATEAU. ANY THUNDERSTORMS THAT DO DEVELOP...WILL MOVE SLOWLY TO THE NORTHWEST...WHICH MAY PRODUCE HEAVY RAIN. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING...WIND GUSTS UP TO 40 MPH...HAIL UP TO THE SIZE OF PEAS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON...BUT SHOULD CONTINUE TO MONITOR THE SITUATION. PDK
Special weather statement, Jun 10, 1:31 PM EDT, 1 hour 27 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 131 PM EDT THU JUN 10 1999 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND STRONG GUSTY WINDS THIS AFTERNOON... SUNSHINE THIS AFTERNOON COMBINED WITH EXTREMELY HIGH HUMIDITY ACROSS THE AREA...ARE PRODUCING THUNDERSTORMS OVER THE MOUNTAINS OF EAST TENNESSEE AND IN EXTREME SOUTHWEST NORTH CAROLINA. THE STORMS ARE PRODUCING VERY HEAVY RAIN IN LOCALIZED AREAS AND SOME FLOODING IS POSSIBLE...ESPECIALLY ALONG MOUNTAIN STREAMS. IN ADDITION TO GUSTY WINDS UP TO 40 MPH...THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS MAY BE ACTIVATED THIS AFTERNOON...AND SHOULD CONTINUE TO MONITOR THE SITUATION.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 64 min |
| Jun 10, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Polk | 48 min |
| Jun 10, 2:47 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 48 min |
| Jun 10, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.